Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 502, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2009, 3:15 PM CDT for Pushmataha County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2009, 3:15 PM CDT (20:15 UTC)
- Expired
- Oct 5, 2009, 3:50 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:38 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 5, 2:38 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 238 PM CDT MON OCT 5 2009 .DISCUSSION... DIFFICULT FORECAST OVER THE NEXT WEEK...WITH THE POTENTIAL FOR HEAVY RAINFALL LATE THIS WEEK FOLLOWED BY BELOW AVERAGE TEMPERATURES. IN THE NEAR TERM...CLUSTER OF STRONG/SEVERE STORMS ASSOCIATED WITH A 25KT SWLY LOW-LEVEL JET WILL IMPACT PARTS OF SE OK/ECNTRL OK LATE THIS AFTERNOON. ADDITIONAL PRE-FRONTAL ELEVATED CONVECTION WILL LIKELY DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT...AS THE LOW-LEVEL JET STRENGTHENS TO AROUND 50 KTS. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL BEING THE MAIN THREAT. TRICKY TEMP FORECAST GIVEN THE INCREASING SWLY FLOW/MOISTURE...AND MAY VERY WELL SEE TEMPS RISE TOWARD THE MORNING HOURS. COLD FRONT SHOULD BE MOVING INTO PORTIONS OF NW AR/SE OK BY EARLY TUESDAY AFTERNOON AND EXIT THE FORECAST AREA LATE IN THE DAY. ABUNDANT LOW-LEVEL MOISTURE AND FRONTAL FORCING SHOULD KEEP STORMS GOING NEAR THE FRONT FOR MOST OF THE DAY...ALONG WITH A MARGINAL THREAT OF SEVERE WEATHER PRIMARILY ACROSS FAR SERN OK. QUIETER WEATHER FOR TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE SETTLES OVER THE SRN PLAINS. NEXT UPPER SYSTEM WILL RE-LOAD OVER THE SWRN U.S. ON WEDNESDAY...AND EVENTUALLY GETS SHEARED E IN THE RATHER FAST DOWNSTREAM SPLIT FLOW. GFS/ECMWF REMAIN CONSISTENT WITH THEIR PREVIOUS MODEL RUNS...WITH THE GFS THE FASTEST/WEAKEST (SHEARS SYSTEM INTO OK ON FRIDAY) WHILE THE ECMWF IS SLOWER/STRONGER (BODILY MOVES TROF INTO OK LATE FRIDAY/FRIDAY NIGHT). PLAN ON FOLLOWING A BLEND OF THE TWO FOR NOW...WHICH SETS THE STAGE FOR A VERY WET PERIOD FROM THURSDAY INTO EARLY FRIDAY. COLD FRONT EXPECTED TO DROP S INTO THE REGION BY LATE THURSDAY...AND SHOULD BE THROUGH MOST OF THE AREA FRIDAY MORNING. COULD SEE SIGNIFICANT HEAVY RAINFALL BOTH ALONG AND BEHIND THE FRONTAL BOUNDARY...WITH 2-3 INCHES OF RAIN LIKELY ACROSS MUCH OF THE FORECAST AREA GIVEN THE HIGH PW VALUES. HAVE BEEFED UP QPF NUMBERS THURSDAY NIGHT INTO FRIDAY...AND LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH. CLOUDS/RAINFALL SHOULD HOLD TEMPS IN CHECK ON FRIDAY...AND HAVE GONE SEVERAL DEGREES BELOW MEX GUIDANCE. STAYED BELOW MEX GUIDANCE FOR BOTH LOWS AND HIGHS NEXT WEEKEND...AS DEEP CYCLONIC FLOW SHOULD MAINTAIN THE COOL AIRMASS OVER THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 72 48 75 / 70 60 10 10 FSM 60 73 50 76 / 60 90 10 10 MLC 61 74 51 75 / 60 80 20 20 BVO 61 71 39 76 / 80 40 0 10 FYV 59 69 40 72 / 70 80 10 10 BYV 58 69 44 70 / 70 80 10 10 MKO 60 72 48 75 / 70 80 10 10 MIO 61 72 44 76 / 90 60 10 10 F10 61 73 50 72 / 70 70 10 10 HHW 61 77 55 77 / 50 80 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....18
Hazardous weather outlook, Oct 5, 2:25 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON OCT 5 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
225 PM CDT MON OCT 5 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ISOLATED BEFORE 9 PM...INCREASING AFTER 9 PM.
DISCUSSION...
A SURFACE FRONTAL BOUNDARY REMAINS SOUTH OF THE RED RIVER THIS
AFTERNOON. AN INCREASING AMOUNT OF WARM AND MOIST AIR WILL BE
LIFTED BY THIS BOUNDARY THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...
WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THESE STORMS COULD
PRODUCE ISOLATED SEVERE WEATHER WITH LARGE HAIL THE PRIMARY CONCERN.
LATER TONIGHT A SOUTHWESTERLY LOW LEVEL JET WILL STRENGTHEN OVER
THE AREA AND INCREASE THE AMOUNT OF SHEAR AVAILABLE AS THE
BOUNDARY TO THE SOUTH LIFTS NORTH AS A WARM FRONT. WITH ELEVATED
INSTABILITY WILL ALSO INCREASE TO THE NORTH OF FRONT AS A RESULT.
RAIN AND THUNDERSTORM COVERAGE WILL INCREASE LATE THIS
EVENING...WITH THE POTENTIAL FOR A FEW STORMS TO PRODUCE SEVERE
CRITERIA HAIL...MAINLY OVER NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LOCALIZED NATURE OF
ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING AS A
COLD FRONT BEGINS TO MOVE INTO NORTHEAST OKLAHOMA...AND EVENTUALLY
THROUGH THE REMAINDER OF THE AREA BY LATE IN THE DAY. A FEW STORMS
ALONG THE FRONT COULD APPROACH SEVERE LIMITS ACROSS MAINLY ACROSS
SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES WILL CONTINUE MUCH OF THE WEEK AS AN UPPER
LEVEL LOW SLOWLY MOVES ACROSS THE WESTERN U.S. AND THE ABOVE
MENTIONED BOUNDARY REMAINING NEAR THE AREA. THE CHANCE OF SEVERE
STORMS AND HEAVY RAINFALL WILL INCREASE THURSDAY AND FRIDAY AS THE
UPPER LOW OPENS UP AND MOVES THROUGH THE SOUTHERN PLAINS. DRY
WEATHER SHOULD RETURN BY THE WEEKEND AS THE SYSTEM FINALLY MOVES
EAST OF THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATER FORECASTS CONCERNING SEVERE WEATHER AND HEAVY RAIN
POTENTIAL FOR LATER THIS WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 64 min |
| Oct 5, 4:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Oct 5, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 48 min |
| Oct 5, 4:36 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Oct 5, 5:51 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Oct 5, 6:17 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.